Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 315, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2011, 6:04 PM CDT for Fentress County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2011, 6:04 PM CDT (23:04 UTC)
- Expired
- Jun 22, 2011, 6:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 129 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
564 WUUS54 KOHX 222304 SVROHX TNC049-222330- /O.NEW.KOHX.SV.W.0315.110622T2304Z-110622T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 604 PM CDT WED JUN 22 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN AND EASTERN FENTRESS COUNTY IN MIDDLE TENNESSEE... * UNTIL 630 PM CDT * AT 559 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS JUST SOUTHWEST OF ALLARDT...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ALLARDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3637 8469 3623 8499 3637 8501 3650 8471 TIME...MOT...LOC 2304Z 244DEG 28KT 3632 8494 $$ FORECASTER:19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:02 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 22, 3:02 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT WED JUN 22 2011 .DISCUSSION... VORT CENTER NOW GENERATING PVA OVER SW TN WHERE WE SEE A DEVELOPING AREA OF SHOWERS AND THUNDERSTORMS. MEANWHILE...SHOWERS AND TSTMS CONTINUE ALONG THE CUMBERLAND PLATEAU WHERE THE FAVORABLE MOISTURE AXIS EXTENDS FROM CENTRAL AL NORTH NORTHEASTWARD. TONIGHT...MOISTURE LEVELS WILL REMAIN HIGHEST FROM EAST TO WEST. SO WITH THE CURRENT MOISTURE AXIS IN PLACE...ALONG WITH ADDITIONAL PVA EXPECTED...50 POPS WILL BE INCLUDED ACROSS THE PLATEAU. ELSEWHERE...40 POPS FOR TONIGHT. OTW...BROAD UPPER TROUGH WILL BE IN PLACE WITH THE AXIS MOVING EAST OF THE MID STATE BY THU EVENING. WEAK DISTURBANCES WILL CONTINUE WITHIN THE FLOW THROUGH THU EVENING SO THAT LOW POPS WILL NEED TO BE INCLUDED. WOULD CONSIDER LEAVING POPS OUT GIVEN THE VERY DRY GFS SCENARIO...BUT THE NAM SOLUTION DIFFERS. FOR THE NEAR TERM TEMPS...MET AND GFS NUMBERS DEVIATE BY A CUMULATIVE 19 DEG F OVER THE NEXT 5 PERIODS. I WILL LEAN TOWARD A BLEND AND THEREBY UNDERCUT MAX TEMPS AND GO ABOVE MINS. IN THE EXT FCST...NW FLOW WITH POTENTIAL MCS DEVELOPMENT WILL RESIDE THROUGH SUNDAY...20-30 POPS FOR NOW. THEN...UPPER HIGH OVER TX WILL AMPLIFY ITS EASTWARD RIDGE DEVELOPMENT AND POPS WILL BE REMOVED. EXT TEMPS WILL QUICKLY WARM TO ABOVE NORMAL LEVELS AS 850 MB TEMPS SOAR TO THE 20-23C RANGE. MEX NUMBERS LOOK REASONABLE. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 89 67 85 / 40 20 30 20 CLARKSVILLE 68 88 64 84 / 40 20 20 20 CROSSVILLE 65 82 63 80 / 50 30 30 20 COLUMBIA 70 89 69 87 / 40 30 30 20 LAWRENCEBURG 70 88 70 87 / 40 30 30 20 WAVERLY 69 89 66 86 / 40 20 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 22, 5:30 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUN 22 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-231100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 530 AM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A MOIST AND UNSTABLE AIR MASS WILL CONTINUE ACROSS THE MID STATE TODAY AND TONIGHT. AS A RESULT...ISOLATED SEVERE THUNDERSTORMS MAY OCCUR...BUT MAINLY DURING THE AFTERNOON AND POSSIBLY INTO EARLY THIS EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA THROUGH FRIDAY...AND POSSIBLY THROUGH THE WEEKEND AS WELL. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. ONCE AGAIN...THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IF ANYTHING REACHES REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN STEIGERWALDT
In the hours before
Special weather statement, Jun 22, 2:22 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 222 PM CDT WED JUN 22 2011 TNZ056>058-093-094-221945- HICKMAN-LAWRENCE-LEWIS-PERRY-WAYNE- 222 PM CDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LAWRENCE...LEWIS... PERRY AND WAYNE COUNTIES... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER HICKMAN...PERRY AND WAYNE COUNTIES ...MOVING NORTHEAST AT 40 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Special weather statement, Jun 22, 2:49 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 249 PM CDT WED JUN 22 2011 TNZ057>061-094-095-222015- GILES-HICKMAN-LAWRENCE-LEWIS-MARSHALL-MAURY-WILLIAMSON- 249 PM CDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...HICKMAN...LAWRENCE... LEWIS...MARSHALL...MAURY AND WILLIAMSON COUNTIES... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER HICKMAN...LEWIS AND WAYNE COUNTIES ...MOVING NORTHEAST AT 35 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Special weather statement, Jun 22, 3:22 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 322 PM CDT WED JUN 22 2011 TNZ027-028-059>062-075-095-222115- BEDFORD-DAVIDSON-GILES-MARSHALL-MAURY-RUTHERFORD-WILLIAMSON-WILSON- 322 PM CDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...DAVIDSON...GILES... MARSHALL...MAURY...RUTHERFORD...WILLIAMSON AND WILSON COUNTIES... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS OVER WILLIAMSON...MAURY AND LAWRENCE COUNTIES ...MOVING EAST AT 35 MPH. HALF INCH SIZE HAIL...WINDS 30 TO 40 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. JLM
Special weather statement, Jun 22, 4:23 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 423 PM CDT WED JUN 22 2011 TNZ028-030-062>064-222200- CANNON-DEKALB-RUTHERFORD-SMITH-WILSON- 423 PM CDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DEKALB...RUTHERFORD... SMITH AND WILSON COUNTIES... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF BELINDA CITY TO MURFREESBORO. THE STORMS WERE MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. 19
Special weather statement, Jun 22, 5:11 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 511 PM CDT WED JUN 22 2011 TNZ010-011-031>034-066-222315- CLAY-CUMBERLAND-FENTRESS-JACKSON-OVERTON-PICKETT-PUTNAM- 511 PM CDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...CUMBERLAND...FENTRESS... JACKSON...OVERTON...PICKETT AND PUTNAM COUNTIES... AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF GAINESBORO TO 9 MILES SOUTHWEST OF BAXTER...MOVING EAST NORTHEAST AT 35 MPH. BRIEF WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS... ALONG WITH HEAVY DOWNPOURS...THAT MAY CAUSE PONDING OF WATER IN LOW LYING AREAS. 19
Special weather statement, Jun 22, 5:36 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 536 PM CDT WED JUN 22 2011 TNZ065-066-080-222330- CUMBERLAND-VAN BUREN-WHITE- 536 PM CDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...VAN BUREN AND WHITE COUNTIES... AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF SPARTA TO 7 MILES SOUTHWEST OF SPENCER...MOVING NORTHEAST AT 40 MPH. BRIEF WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH TORRENTIAL DOWNPOURS...AND DANGEROUS LIGHTNING STRIKES. HEAVY RAINS MAY CAUSE PONDING OF WATER IN LOW LYING AREAS. THESE STORMS ARE EXPECTED TO PUSH INTO THE CROSSVILLE AREA SHORTLY AFTER 6 PM. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.